MAUDE Adverse Event Report: IMRIS - DEERFIELD IMAGING, INC. HEAD FIXATION DEVICE HFD100; SKULL CLAMP

IMRIS - DEERFIELD IMAGING, INC. HEAD FIXATION DEVICE HFD100; SKULL CLAMP
Model Number HFD100
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that during an rns placement procedure, the hfd100 head fixation device was unstable and exhibited play, causing the need to re-pin the patient three times until the patient was successfully pinned without play observed in the device.The customer reported no injuries aside from the multiple extra pin sites, and a delay in the procedure of approximately 60 minutes while the patient was under general anesthesia.The problem was observed during pinning prior to first cut.
 
Additional Manufacturer Narrative
The customer identified two types of linkage assembly components with potentially loose screws and removed the components from service.The components have been in use for approximately 12 years and subject to iterative preventive maintenance inspection, which had not identified previous device functional issues.The manufacturer arranged return of the components for further analysis; a follow-up report shall be submitted with findings once this is complete.
 
Additional Manufacturer Narrative
Two second link arm assemblies from hfd100 devices manufactured in 2012 returned to the manufacturer for analysis.Both assemblies had passed recent planned maintenance inspections by imris service engineers.Both second link arms were found to exhibit loose screws for all three screws securing the face of the starburst adapter to the linkage unit.This was confirmed to allow for excess play or movement in the hfd100 device once assembled.Dhr was reviewed and confirmed the assemblies were manufactured correctly.It is probable that use error in handling or cleaning the linkage assemblies between uses contributed to both units exhibiting the loose screws at the same time.

Brand Name
HEAD FIXATION DEVICE HFD100
Common Device Name
SKULL CLAMP
Manufacturer (Section D)
IMRIS - DEERFIELD IMAGING, INC.
1230 chaska creek way
suite 100
chaska MN 55318
Manufacturer (Section G)
IMRIS - DEERFIELD IMAGING, INC.
1230 chaska creek way
suite 100
chaska MN 55318
Manufacturer Contact
paul campbell
1230 chaska creek way
suite 100
chaska, MN 55318
MDR Report Key20931431
Report Number3010326005-2024-00014
Device Sequence Number5107927
Product Code HBL
UDI-Device Identifier00857534006011
UDI-Public(01)00857534006011
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHFD100
Device Catalogue Number111542-000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age10 YR
Patient SexFemale
Patient Weight32 KG